MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: vnotes hysterectomy- event description: the device locked up during the procedure.The blade lever got stuck and it wasn't able to open again.It locked in a closed position.The account manager, was present in the case.Additional information provided by [account manager]: surgeon was cutting around round ligament of uterus.No vascular pathology was exhibited, and tissue did not appear diseased or inflamed.The blade only became stuck once when the jaws were unable to open again.Device had been used for approximately 15 minutes and 15-20 activations.The jaws were not cleaned before becoming stuck.The jaws were not cleaned.The account is requesting a replacement.No charge po# pending.Additional information provided by 03oct2025: the jaws were not locked onto tissue, after applying energy and transecting the tissue the jaws did not reopen.The issue was not able to be resolved, and the device had to be replaced.Additional information obtained from account manager via email on 13oct2025: 1.Can you please verify if removing the jaw from the tissue resulted in any damage? removing the jaws did not cause damage to any tissue.2.How were they able to remove the device from tissue after transecting if the jaws stayed closed? the doctor released the handle before letting go of the blade lever resulting in the jaws slightly opening.This allowed the device to be removed but unable to re-open enough to continue the case with the hand piece.I'm under the impression the technique of letting the handle go before the blade lever is viable with the [competitor] but not voyant.Moving forward i will educate doctors using voyant of this technique.Please let me know if there is any more information i can provide.Intervention: they grabbed another handpiece.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, where the complainant¿s experience of jaws staying closed was confirmed.Based on the evaluation of the event unit and the description of the event, it is likely that the reported event was caused by a bent and broken blade.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This event was initially reported based on the description of the event.However, based on further examination of the event description and the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.Corrected section d10, updated for gel v path to listed as the concomitant device.
 
Event or Problem Description
Procedure performed: vnotes hysterectomy.Event description: the device locked up during the procedure.The blade lever got stuck and it wasn't able to open again.It locked in a closed position.The account manager, was present in the case.Additional information provided by [account manager]: surgeon was cutting around round ligament of uterus.No vascular pathology was exhibited, and tissue did not appear diseased or inflamed.The blade only became stuck once when the jaws were unable to open again.Device had been used for approximately 15 minutes and 15-20 activations.The jaws were not cleaned before becoming stuck.The jaws were not cleaned.The account is requesting a replacement.No charge po# pending.Additional information provided by 03oct2025: the jaws were not locked onto tissue, after applying energy and transecting the tissue the jaws did not reopen.The issue was not able to be resolved, and the device had to be replaced.Additional information obtained from account manager via email on 13oct2025: 1.Can you please verify if removing the jaw from the tissue resulted in any damage? removing the jaws did not cause damage to any tissue.2.How were they able to remove the device from tissue after transecting if the jaws stayed closed? the doctor released the handle before letting go of the blade lever resulting in the jaws slightly opening.This allowed the device to be removed but unable to re-open enough to continue the case with the hand piece.I'm under the impression the technique of letting the handle go before the blade lever is viable with the [competitor] but not voyant.Moving forward i will educate doctors using voyant of this technique.Please let me know if there is any more information i can provide.Intervention: they grabbed another handpiece.Patient status: fine.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23353115
Report Number2027111-2025-00815
Device Sequence Number13016590
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberEB215
Device Catalogue Number101475463
Device Lot Number1486762
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GEL V PATH; GENERATOR
Patient SexUnknown